I am an 18 year old male. Suffered form acne severely for around a year. Tried all topicals and a long course of doxycycline but it came back so my derm prescribed accutane immediately because it is the severe inflammatory type that causes scarring.
When I started accutane most of my active lesions had a week to calm down or so and had only got 1 or so that week but it was still very red around my face. I am on 30mg (roche) roaccutane per day (0.5mg/kg), 2 prednisolone (steroid) pills, and clarithromycin (antibiotic) twice a day. The last two were an attempt to curb the initial breakout.
In terms of my experience on the drug so far, it is much as I expected. The first 4-5 days my skin improved quickly, perhaps the anti-inflammatory prenisolone. However I started to breakout more come day 6 and by day 9 my skin was the worst it had been a while. No huge cysts like it seems people complain of, but more active lesions that have added up and my skin is pretty bad, it just looks like bad skin on both sides on cheeks mainly, again in areas that I had been breaking out in recently, but nothing to prevent me from taking the drug again in hindsight even though its not pleasant.
My skin is very oily which shows the drug is working. It might be my imagination as it is hard to tell how oily you skin is but it seems that the oiliness may be subsiding slightly.
Other side effects I would say now are ONLY: minor fatigue, minor lower back pain, constantly thirsty, chapped lips and eczema under my lips which is quite unpleasant.
Im using blistex on my lips which seems to be ok. I still cleans my face gently because its so oily at the beginning and end of day even tho my derm recommended to use NO topical products AT ALL whilst on Accutane, we'll see if that will happen later in the course. I am moisturising with an oil free moisturiser on my face and using a moisturising shower gel. So my skin isnt that dry and flaky yet but its early days.
As I said, my skin has quickly gotten worse the last few days having got better. People say the IB lasts for weeks and people get it later. But I'm hopeful (touch wood) that by the time I finish my antibiotics (Day 14) I will have very few active lesions and it will be downhill from there.